Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have restless legs. Applied strong medicine and used voltern. How to get rid of it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
i have restlesslegs. Reading on the internet, that there is no cure. i go to bed and just like that it stars I have applied a535 strong med, I have used voltern and i under stand some of med"s i am taking might cause these problem. it is the thigh and caff. i need help now because i am not getting my rest. i get these at night when i ready for bed. it could startes

in my theighs then calf and i noticed i can get theis when riding. tense machine, will thes help pls excuse my spelling
Posted Wed, 7 Aug 2013 in Medicines and Side Effects
Answered by Dr. Prasad 2 hours later

Thanks for the query.

Yes, the current medical treatments available is in sufficient to cure restless leg syndrome. However there are few options available to control the condition and make you sleep better.

Before you try any interventions it's important that we withdraw any medical drugs aggravating the problem. Withdrawal should only be considered after weighing benefits and under professional guidance.

I have used roperinole in the dose of 2-3mg in a few patients with successful results. Carbamazepine is my second choice. There are similar dopaminergic and anticonvulsants used to control RLS. They are used in combination with sedation for better results. You should contact a qualified physician and consider medications.

As far as TENS, it is not approved yet as a treatment. However anecdotal reports from some users have reported good results. You may try it with medicines but under guidance for effective results.

I hope this helps. Let me know if you any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor